MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN115STR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in multiple vessels in the left hypogastric artery using a lantern delivery microcatheter (lantern), a non-penumbra select catheter and a guidewire.During the procedure, the physician successfully embolized one of the vessels using the lantern.The lantern was then removed and flushed on the back table.The physician then advanced the lantern through the select catheter to another vessel.While advancing the guidewire through the lantern, the physician noticed that the guidewire would not advance and the guidewire was outside of the lantern.Therefore, the lantern was removed.Upon removal, the guidewire was advanced again through the lantern on the back table.Subsequently, a separation was noticed on the lantern where the guidewire exited near the distal end of the lantern.Therefore, the lantern was not used for the remainder of the procedure.The procedure was completed using a new lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned lantern revealed that the device was fractured on its distal shaft.This damage typically occurs if the device is advanced against resistance during use.Based on the reported event, the root cause of this damage could not be determined.This damage likely contributed to the guidewire exiting the lantern before the distal tip during the procedure.The complaint reported that one of the vessels was successfully embolized using the lantern during the first pass.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17302236
Report Number3005168196-2023-00331
Device Sequence Number3784496
Product Code DQY
UDI-Device Identifier00814548016610
UDI-Public814548016610
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2026
Device Catalogue NumberPXSLIMLAN115STR
Device Lot NumberF00005549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Initial Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Date Report Sent to FDA01/01/2005